MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the s5 mast roller pump.The incident occurred in marseille, (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a s5 mast roller pump stopped during a procedure.The user hand-cranked the pump and after several attempts the pump could be started again.There was no report of patient injury.
 
Additional Manufacturer Narrative
The involved roller pump and its control panel was manufactured in 2020 and according to the review of the complaint database, no further events related to this unit have been reported in the past.The possible cause of the reported issue can be: - hardware malfunctions with internal components (hms board, hms board, pump resolver); - user error (such as incorrect occlusion or set tubing size).The device was returned to manufacturer for a dedicated investigation.The device was tested simulating the use condition.No deviations were observed during the entire test, the pump never stopped and no alarms / error messages have been displayed on the s5 control display module.In addition, serial readout analysis performed on the other pumps of the console did not revealed any harware malfunction and excluded any external electromagnetic interference.No hardware malfunction identified potential user error cannot be ruled out as most likely root cause of the event, such as incorrect occlusion or set tubing size.No specific action was currently deemed necessary, livanova maintains and document periodic customer events monitoring process in order to evaluate actions for products improvement.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key13468734
Report Number9611109-2022-00053
Device Sequence Number3963967
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)201110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown